MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION COSEAL SURGICAL SEALANT; SEALANT,POLYMERIZING

BAXTER HEALTHCARE CORPORATION COSEAL SURGICAL SEALANT; SEALANT,POLYMERIZING
Catalog Number 934071
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 03/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent a pulmonary artery banding wherein coseal surgical sealant was applied utilizing easyspray and coseal spray set.The patient was admitted to the pediatric intensive care unit.Four days postoperative (postop) an echocardiogram was performed, and no abnormalities were noted.Both the intrapericardial and mediastinal drains were removed.The patient was transferred to a general medical pediatric unit in ¿stable condition.¿ the following day, at 0100 serum exudate was observed originating from the wound.Two hours later, an echocardiography showed a small amount of pericardial fluid all around the wound.There was a ¿possibility of leaking fluid from the suture gap in the wound;¿ however, the wound edge was not broken open and was temporarily protected with a dressing and film.¿ predonine was started as ¿pericardial fluid therapy.¿ seven hours later, an echocardiography showed increased pericardial effusion around the entire circumference (diastolic 1.5-2.0 mm, systolic 3.5 mm [up to 6 mm in some areas]).Six and half hours later the echocardiography was reevaluated, and the deterioration was assessed.The patient was diagnosed with cardiac tamponade due to pericardial effusion.An emergency drainage was decided as the next course of action.The surgery began three hours and 18 minutes later.Pericardial fluid was aspirated, and the pericardial section was flushed.No new bleeding was noted.A 10fr drain was placed in the pericardium.Surgery was completed and the patient was deemed recovered.No further information was available at the time of this report.
 
Additional Manufacturer Narrative
A2: date of birth: the patient¿s date of birth was reported as an unknown date in (b)(6) 2024.A4: weight: 2741g.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
H10: a batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.The device was not received for evaluation; therefore, a device analysis could not be completed.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
COSEAL SURGICAL SEALANT
Common Device Name
SEALANT,POLYMERIZING
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - HAYWARD
2024 w winton ave
hayward CA 94545
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key19071312
Report Number1416980-2024-01599
Device Sequence Number17307900
Product Code NBE
UDI-Device Identifier05413765404627
UDI-Public(01)05413765404627(10)HA240101(17)241213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Catalogue Number934071
Device Lot NumberHA240101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer04/26/2024
05/16/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date04/30/2024
06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COSEAL SPRAY SET; EASYSPRAY
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO
Patient SexFemale